Alert archive / New Mexico / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 254, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Aug 18, 2008, 12:23 AM MDT for Eddy County, Lea County, New Mexico. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2008, 12:23 AM MDT (06:23 UTC)
- Expired
- Aug 18, 2008, 1:15 AM MDT
- In force
- 52 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Eddy County, NM, Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 175 km from the middle of the area, began a volume at 06:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 9:01 PM MDT, 3 hours 22 minutes earlier.
Area forecast discussion, Aug 17, 9:01 PM MDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1001 PM CDT SUN AUG 17 2008
.UPDATE...
SEE FORECAST DISCUSSION BELOW.
&&
.DISCUSSION...
BASED ON LATEST RADAR TRENDS FROM CENTRAL AND EASTERN NEW
MEXICO...HAVE DECIDED TO INCREASE POPS ACROSS THE NORTHERN PERMIAN
BASIN AND THE PLAINS OF SOUTHEAST NEW MEXICO OVERNIGHT. LATEST
TRENDS CONTINUE TO SHOW A WELL DEVELOPED MCS STRETCHING FROM THE
NORTHERN TEXAS PANHANDLE...SOUTHWESTWARD THROUGH THE RUIDOSO AREA.
ALTHOUGH THE ACTIVITY REMAINS MOSTLY A BROKEN LINE OF CONVECTION
AT THE CURRENT TIME...LATEST RADAR DEPICTIONS FROM KFDX RADAR SHOW
A POTENTIAL MERGING OF SEPARATE CLUSTERS WITHIN THE NEXT HOUR OR
SO TO THE NORTH OF ROSWELL. WITH CONTINUED SOUTHEASTWARD MOVEMENT
OF THE FEATURE AND FORECAST H85-30 THICKNESS LINES FROM VARIOUS
SHORT TERM OPERATIONAL PROGS...ACTIVITY WILL LIKELY BEGIN WORKING
INTO THE SOUTHEAST PLAINS OF NEW MEXICO AROUND MIDNIGHT. WITH TRENDS NOW
WELL ESTABLISHED...HAVE DECIDED TO LEAVE CURRENT FFA IN PLACE FOR
THE TIME BEING. POTENTIAL HEAVY RAINFALL TONIGHT WITH PASSING MCS
COUPLED WITH ADDITIONAL ROUNDS OF STORMS TOMORROW AS MAIN UPPER-
LEVEL LOW SAGS SOUTHWARD INTO THE TEXAS PANHANDLE...JUSTIFIES
KEEPING CURRENT HEADLINE IN PLACE.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 63 79 64 83 / 70 50 50 30
CARLSBAD NM 65 84 66 84 / 50 30 30 20
DRYDEN TX 68 84 70 90 / 70 40 30 30
FORT STOCKTON TX 65 85 68 86 / 60 40 30 30
GUADALUPE PASS TX 60 84 61 82 / 40 30 20 20
HOBBS NM 63 79 63 82 / 70 40 30 20
MARFA TX 57 80 59 79 / 50 30 20 30
MIDLAND INTL AIRPORT TX 65 80 66 84 / 70 40 40 30
ODESSA TX 66 80 65 84 / 70 40 40 30
WINK TX 67 85 69 87 / 60 40 30 30
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH UNTIL 6 AM MDT MONDAY FOR THE FOLLOWING
ZONES... CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...
GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...
SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH UNTIL 7 AM CDT /6 AM MDT/ MONDAY FOR THE
FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...DAVIS/APACHE
MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
GUADALUPE MOUNTAINS...HOWARD...LOVING...MARTIN...MIDLAND...
MITCHELL...PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS
PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND HIGHWAY 54
CORRIDOR...WARD...WINKLER.
&&
32Hazardous weather outlook, Aug 17, 11:53 AM MDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1253 PM CDT SUN AUG 17 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-181800- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1253 PM CDT SUN AUG 17 2008 /1153 AM MDT SUN AUG 17 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL MAY RESULT IN FLASH FLOODING OF CREEKS AND STREAMS...LOW WATER CROSSINGS...AS WELL AS URBAN AND OTHER LOW LYING AREAS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY AND TONIGHT...INCLUDING THE PERMIAN BASIN...SOUTHEAST NEW MEXICO PLAINS...GUADALUPE AND DAVIS MOUNTAINS...AND THE TRANS PECOS REGION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MAY RESULT IN LOCALLY HEAVY RAINFALL AND FLOODING ACROSS THE REGION AGAIN BOTH MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...EMERGENCY MANAGERS...LAW ENFORCEMENT OFFICIALS AND OTHER INTERESTS SHOULD STAY ALERT TO THE FLASH FLOODING POTENTIAL ACROSS THE AREA. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 2:21 AM MDT | Severe Thunderstorm Warning | MAF | Andrews, Loving, Winkler | 54 min |
| Aug 18, 4:00 AM MDT | Flash Flood Warning | MAF | Ector | 3 hr |
| Aug 18, 2:15 PM MDT | Areal Flood Advisory | MAF | Brewster, Jeff Davis | 3 hr |
| Aug 18, 4:07 PM MDT | Severe Thunderstorm Warning | MAF | Presidio | 53 min |
| Aug 18, 5:17 PM MDT | Areal Flood Advisory | MAF | Jeff Davis, Presidio | 3 hr |
| Aug 17, 10:13 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 62 min |
| Aug 17, 11:21 PM MDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 54 min |
| Aug 17, 11:25 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 65 min |
| Aug 18, 12:21 AM MDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| Aug 18, 12:25 AM MDT | Areal Flood Advisory | MAF | Lea | 3 hr |
| Aug 18, 1:15 AM MDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 60 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.